MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN GB MULTISITE CTN 10; DRESSING,WOUND,OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN GB MULTISITE CTN 10; DRESSING,WOUND,OCCLUSIVE
Model Number 66800959
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during treatment, the allevyn gb multisite silicone strongly remained on the pack when removing it for application.Also, once the dressing was being removed from the patient after it use, the silicone remained on the healthy skin or on the patient's wound.This has happened in multiple occasions, and the use of the dressing is being replaced for a competitor's dressing: mepilex from molnlycke.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, is not available for evaluation.All provided information has been reviewed and we have not been able to establish a relationship between the device and the reported event or determine a root cause.Factors that can contribute to the reported event include raw material quality issue.A review of the associated batch manufacturing records confirmed that the device met manufacturing specifications at the point of release.A complaint history review found further instances of the reported event.The instructions for use provide comprehensive instructions of the operation, use and limitations of the device.The associated risk files contain the reported failure or event.This investigation is now complete with no further action deemed necessary.We will continue to monitor for any adverse trends relating to this product range.Smith + nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.
 
Additional Manufacturer Narrative
The device, intended to be used in treatment, was returned for evaluation, establishing a relationship between the device and the reported event.A visual inspection found silicone offset onto the plastic handle when the plastic handles were peeled off dressing.The functional evaluation confirmed that the dressings were less adhesive.Root cause has been determined as a component failure, the wound contact layer within these dressings can be affected by storage temperature fluctuations as detailed in the ifu.The manufacturing records show no evidence that the product did not meet specification at the time of manufacture.Since no patient injuries were reported, no further clinical/medical assessment is warranted.The associated risk files contain details relating to harm.However, as no harm has been alleged then additional review is not required.The instructions for use provide comprehensive instructions of the operation, use and limitations of the device.A complaint history review has found other related events, with corrective action implemented related to the reported event.Smith + nephew will continue to monitor for adverse trends.

Brand Name
ALLEVYN GB MULTISITE CTN 10
Common Device Name
DRESSING,WOUND,OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11852471
Report Number8043484-2021-01181
Device Sequence Number19620165
Product Code NAD
UDI-Device Identifier05000223476502
UDI-Public05000223476502
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2021
Device Model Number66800959
Device Catalogue Number66800959
Device Lot Number201831
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer06/11/2021
11/04/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date07/02/2021
11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown